Alert archive / Ohio / Marine Weather Statements in 2005

Marine Weather Statement 13, NWS Cleveland, OH

December 9, 2005

NWS Cleveland, OH issued this marine weather statement at Dec 9, 2005, 1:04 PM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2005, 1:04 PM EST (18:04 UTC)
Expired
Dec 9, 2005, 5:11 PM EST
In force
4 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS71 KCLE 091804
MWSCLE

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
104 PM EST FRI DEC 9 2005

LEZ142>144-162>164-100000-
/X.CAN.KCLE.MA.S.0012.000000T0000Z-051209T1800Z/
/X.NEW.KCLE.MA.S.0013.051209T1804Z-051210T0000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
104 PM EST FRI DEC 9 2005

...LOW WATER STATEMENT...

AT 1230 PM THE WATER LEVEL AT TOLEDO WAS 34 INCHES BELOW CHART
DATUM OR 23 INCHES BELOW THE CRITICAL MARK. THIS IS EXPECTED TO BE
APPROXIMATELY THE LOWEST LEVEL AND SHOULD RECOVER TO THE CRITICAL
MARK LATER THIS AFTERNOON.

MASTERS PLANNING NAVIGATION IN THE WESTERN BASIN OF LAKE ERIE
SHOULD CHECK WITH THE COAST GUARD BEFORE PROCEEDING.

$$

OUDEMAN
1 follow-up statement
000 
FZUS71 KCLE 092211
MWSCLE

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
511 PM EST FRI DEC 9 2005

LEZ142>144-162>164-092315-
/X.CAN.KCLE.MA.S.0013.000000T0000Z-051210T0000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
511 PM EST FRI DEC 9 2005

WATER LEVELS ON THE WESTERN BASIN OF LAKE ERIE ROSE ABOVE THE
CRITICAL MARK FOR SAFE NAVIGATION.

AT 5 PM THE WATER LEVEL AND TOLEDO WAS AT LOW WATER DATUM OR ABOUT
ONE FOOT ABOVE THE CRITICAL MARK FOR SAFE NAVIGATION. THE WATER
LEVEL IS FORECAST TO RISE TO ABOUT ONE FOOT ABOVE LOW WATER DATUM
THIS EVENING. WATER LEVELS WILL DROP AGAIN LATER TONIGHT BUT
SHOULD STAY JUST ABOVE THE CRITICAL MARK FOR SAFE NAVIGATION WHICH
IS ABOUT ONE FOOT BELOW LOW WATER DATUM.

$$

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this marine weather statement went out at Dec 9, 11:49 AM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Dec 9, 11:49 AM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
1149 AM EST FRI DEC 9 2005

.AVIATION(18Z-18Z)...
LOW PRESSURE RAPIDLY DEPARTING THE AREA AS OF LATE THIS
MORNING...LEAVING BEHIND AN EXTENSIVE AREA OF IFR CLOUD COVER AND
RAPIDLY CHANGING VISIBILITIES.  AS THE LOW CONTINUES TO PUSH
EAST...WINDS WILL GRADUALLY CALM DOWN AND BLOWING SNOW WILL COME TO
AN END...SUBSEQUENTLY BRINGING VSBYS BACK ABOVE 6SM.  MODELS ARE
HINTING AT A SHALLOW MOIST LAYER ACROSS THE ENTIRE AREA TRAPPED AT
THE SURFACE AFTER SUNSET.  WENT AHEAD WITH BROKEN 3500FT CIGS...AND
WOULDNT BE SURPRISED TO SEE A BRIEF PERIOD OF MVFR VSBYS TOWARD
DAWN.  AS QUICKLY AS THE LOW CLOUDS ARE SCOURED OUT
OVERNIGHT...ANOTHER MID LEVEL DECK ARRIVES AHEAD OF THE NEXT SYSTEM
APPROACHING THE REGION.

&&

.SHORT TERM (TODAY THRU SATURDAY)...
DRY SLOT HAS OVERWHELMED PCPN FIELD. HEAVIEST SNOW HAS SHIFTED N AND
E. SFC LOW IS STILL DEEPENING AND IS CLOSER TO NAM FCST. WITH
STRONGER LOW AND BROAD WSW FLOW FOLLOWING THE SURFACE LOW AND COLD
FRONT THERE WILL BE LITTLE IN THE WAY OF LAKE ENHANCEMENT ALTHOUGH
COULD STILL SNEAK OUT A FEW MORE INCHES IN THE SNOWBELT THIS
MORNING. ALL ADVISORIES AND WARNINGS WILL BE DROPPED. WINDS
INCREASING RAPIDLY WITH PASSAGE OF COLD FRONT AND PRESSURE RISES.
WILL HAVE TO DEAL WITH BLOWING SNOW IN AREAS WHERE POWDER IS
DEEPER...PRIMARILY IN THE SNOWBELT AND NW OHIO. TEMPERATURES BRIEFLY
PEAKED ABOVE FREEZING NE OH/NW PA AND CRUSTED THE SNOW A BIT. WIND
WILL SLOWLY DIMINISH FROM WEST TO EAST THIS MORN. WILL NOT ISSUE ANY
BLOWING SNOW ADVISORIES BUT WILL MENTION IT IN FCST FOR THE ABOVE
MENTIONED AREAS. TEMPERATURES WILL BE NEAR OR ABOVE FREEZING BEFORE
COLD FRONT AND THEN DROP BACK WITH CAA. MODELS HAVING A HARD TIME
DEALING WITH LOW LEVEL ARCTIC AIR OVER MIDWEST WHICH IS NOW BEING
ADVECTED BACK ACROSS OHIO VALLEY AND WILL FORECAST FALLING TEMPS FOR
MOST ZONES TODAY AND LOWER 20S OR SO FOR HIGHS ACROSS NW OHIO.
FAIRLY STRONG SHORT WAVE PROGGED TO CONTINUE TO CARVE THE TROUGH
OVER EASTERN STATES BUT LOWER LAYERS REMAIN DRY ON SATURDAY SO
EXPECT WE WILL SEE AN INCREASE IN CLOUDS AND MAYBE SOME VIRGA BUT
PROBABLY NO PCPN. WAA CONTINUES ON SATURDAY ALTHOUGH IT WILL TAKE A
WHILE TO FLUSH OUT THE COLDER AIR AGAIN SO WILL BE A BIT BELOW
GUIDANCE TEMPS.

&&

.LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...
NEXT COLD FRONT ON SUNDAY AND SOME ARCTIC AIR MAY AGAIN TRY TO
FILTER SOUTHWARD ALTHOUGH BRUNT OF COLD AIR SHOULD STAY TO THE NORTH
AND WEST. DID NOT HAVE A LOT OF TIME TO WORK ON DETAILS BUT DOES NOT
APPEAR TO BE ANY MAJOR PRECIPITATION THREAT EARLY IN THE WEEK. LOOKS
LIKE THERE SHOULD BE A BRIEF WARM UP (BACK TO NEAR NORMAL) THURSDAY
BEFORE NEXT COLD FRONT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...GALE WARNING LERI.
PA...GALE WARNING LERI.

&&

SHORT TERM...KOSARIK
LONG TERM...KOSARIK/KIELTYKA/BRAY
AVIATION...LEINS
Hazardous weather outlook, Dec 9, 5:56 AM EST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
556 AM EST FRI DEC 9 2005

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-101100-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
556 AM EST FRI DEC 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
WINDS WILL GUST AS HIGH AS 40 MPH EARLY TODAY WITH SOME BLOWING
AND DRIFTING SNOW AND WIND CHILLS NEAR ZERO AT TIMES. THERE WILL
BE LITTLE ADDITIONAL SNOW EXCEPT ONE TO TWO INCHES IN EXTREME
NORTHEAST OHIO. GALE WARNINGS ARE IN EFFECT ON LAKE ERIE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SNOW SHOWERS ARE EXPECTED ON SUNDAY BUT HEAVY SNOW IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

Nearby

Marine Weather Statements in Ohio, 2005Every marine weather statement in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.